Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Stiffness in shoulder, red rash on one side of the neck, face post teeth extraction. On warfarin, pacemaker dependent. Treatment required?

Hi, my father who is 84 and adverse to hospitals and doctors, complained yesterday of a stiff shoulder , this morning he has a red blotchy localisied rash on his shoulder side of neck and side of face. He has a pacemaker and is shattered most of the time, he takes warfarin and last thursday had two teeth out (although these are on the opposite side to the pain and rash, should we waait to see a doctor tomorrow or should I make sure he sees someone today? thanks
Asked On : Wed, 2 May 2012
Answers:  1 Views:  208
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response

Thank you for your question.

This rash may be due to bleeding in the skin which is a common side effect of warfarin.
This happens when blood is too thin and it can lead to bleeding from other areas like brain, gut e.t.c.
It is highly recommended that he gets his INR test checked today without delay.
If this turns as normal the we may consider other causes of rash which if diagnosed even after few days may not be as harmful.
So make him see his doctor today.

I hope this helps.
Good luck
Answered: Wed, 2 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor